Get E-Book on COVID-19

Q. I was misdiagnosed to have syphilis and had treatment. What to do?

Answered by
Dr. Geetha Priyadarsini Kamminana
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Feb 24, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 24 year old male. Before a month, I visited a hospital in my hometown for pain on the penis. They conducted VDRL and TPHA test and said that the test came back as weak positive. So, it is the first stage of syphilis. They prescribed me an injection and some tablets for five days. After 10 days, I moved to my place and got both VDRL and TPHA tests in a reputed diagnostic center and the tests came back negative. But, I have taken the medicines prescribed to me. Now, I am getting some neck pain and headache. Can that be a side effect of those medications?

Dr. Geetha Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • TPHA (Treponema pallidum hemagglutination) is a test to detect treponemal antibodies, which are produced by the body against the bug that causes syphilis.
  • The point is that TPHA is known to show false positive results for some reasons and hence, any positive reaction should be confirmed with TPI (treponemal immobilization) or FTA-ABS (fluorescent treponemal antibody absorption) particularly in asymptomatic patients.
  • Good that you have tested negative. About your pain, do not worry and it is not definitely due to treatment.
  • I suggest you tablet Paracetamol 500 or 650 mg for neck pain and headache. Sleep well and do not be anxious.
  • It would be great if you could send the medicines and injection you have used. Take care.

Revert with the prescription details to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Hi doctor,

I have attached my prescription. Please verify the medicines used by me.

Dr. Geetha Priyadarsini Kamminana

General Medicine Internal Medicine
#

Hello,

Welcome back to icliniq.com.

  • It seems that you have been prescribed with antispasmodic that is a painkiller and antibiotics Amoxiclav (Amoxicillin and Clavulanic acid). These medicines are very safe and do not cause any discomfort (attachment removed to protect patient identity).
  • Your pain may be due to physical exertion, anxiety, dehydration or improper and incomplete sleep. Have some good sleep, drink plenty of fluids as well and stay hydrated.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Related Questions:
Will antibiotics help to improve IBS?
I have severe stomach and back pain at the same time. Can you Suggest any quick remedy?
Should I go for treponemal test three years after sexual contact?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will antibiotics affect the sputum report?

Query: Hi doctor, I have cough for about a week. It is a mild one with a bit sore throat. So, I did my sputum test in a laboratory and the following are the results I received today. Acid fast bacilli smear - acid fast bacilli not detected. In sputum culture and sensitivity, culture - negative, organism - ...  Read Full »

What are the other tests done to confirm HIV?

Query: Hi doctor, The doctor told me to test for a retrovirus. Unfortunately, it came positive. He said you might have HIV. Then I went to a government hospital where they took my blood sample, and they gave me the results within two hours. They told me I have HIV 1. Soon, after that, they started my tre...  Read Full »

I feel severe pain from tummy to vagina. What can it be?

Query: Hello doctor,I am having severe pain from my tummy to my vagina and anus area. I feel exhausted, and my hands are cold. My flank hurts on my left-hand side, and the pain radiates to that area too. What can this be? I am also having vaginal bleeding. My symptoms are chronic, and the pain is on and of...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.